... legs, hips, shoulders, feet, arms- could this be caused by warfarin
I don't think this is a side effect of Warfarin. Do you take any other meds? You can go Drugs A to Z at the top of the page & click on it & then click on W it lists the drug warfarin. Just click on it & it will give you all the info about it side efffects & all. If you are taking ny other meds or have other conditions you will see it referenced there. Otherwise, I would see your doctor about the muscle/joint problems you are having. Just my thoughts...
Hi klicnikas! Welcome to Drugs.com!
I presently take Warfarin (Coumadin) due to a DVT (Deep Vein Thrombus) in my left leg at the end of March. I have been on Warfarin prior to this because of a pulmonary embolism (PE blood clot in my lung) 3 years ago.
I had to be off Warfarin before whenever I had certain procedures performed. So, at these times, I'd be using Heparin or Tinziparin instead. I'd inject myself with a needle in my abdomen daily. Because of severe bruising & how many injections were needed, sometimes it'd be rather difficult to locate a non-bruised area to inject. After 10 days, my abdomen would be totally covered with bruising of different shades of purple, blue, brown & yellow!
Regardless, I would rather have Heparin injections instead of the Coumadin pills. My body doesn't feel quite right when I'm using Coumadin. I feel more swollent & sore, however, I'm not able to definitely attribute this to Warfarin. Heparin is only for short term usage, unfortunately. I live in Canada & a new medication is due to become available shortly which is an alternative to Warfarin.
There are no common side effects for Warfarin reported. If you think that you are experiencing a side effect, YOU MUST CALL YOUR DOCTOR. A very minimal amount of users suffer from purple or painful toes. Also, sometimes there can be sudden & severe pain in the legs, feet or toes. Edema (swelling) can also occur. Not all of the side effects are listed on our website.
klicnikas, I'm wondering if diet may influence your pain? Are you eating too many foods that contain Vitamin K? Perhaps could there be an interaction with another medication?
Please feel free to join the Warfarin Support Group; perhaps you'll find answers there. I wish you all the best!
Good luck! Better health!
Do u have any bruising on your body? I was on warfarin also fur awhile and I developed bruising all over to the point i couldn't lay on the bed without pain. It was also painful to be touched. I found out I was bleeding inside and had to be hospitalized and given vitamin k to stop the bleeding. Eventually they took me off warfarin because that couldn't control the INR. I am on Xarelto now which is supposed to be safer the only thing is from what I understand if u do start bleeding they don't have the drugs to stop the bleeding as easy so it can be dangerous also. My daughter works in the cath lab and would rather I be on Eliquis but can't afford it so have to take my chances with Xarelto. Just be careful with with those drugs and if u notice any bruising that's unusual u need to let ur doctor know as soon as possible so it can be taken care of. Good luck and I hope this helps.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Mar 2011 • 1 answer
Posted 31 Oct 2011 • 1 answer
I've taken warfarin for 1 1/2 years. My hair has thinned a lot (61 yr female). Dosage is usually 2.5
Posted 4 Nov 2013 • 2 answers
Posted 28 Oct 2015 • 3 answers
Neuralgia - I first got shingles in 2010. I still, to this day, have extreme pain over my right eye?
Posted 24 Nov 2015 • 1 answer